What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before the first event at Aug 15, 3:00 PM EST, 1 hour 30 minutes earlier.
Area forecast discussion, Aug 15, 3:00 PM EST, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
400 PM EDT Thu Aug 15 2019
.SYNOPSIS...
A frontal boundary will remain nearly stationary over southeast
Virginia and northeast North Carolina tonight through Friday,
then pushes southeast of the region Saturday into Sunday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 400 PM EDT Thursday...
A shortwave trough is pushing across the region this aftn as a
stationary front remains from central VA to SE VA/NE NC.
Additionally some enhanced wind continues aloft in the tail of a
200mb jet well NE of the region. This has resulted in 30-40kt
of effective shear, which is in a thermodynamic environment of
~2000 J/kg of MLCAPE. Linear and discrete supercellular
structures have developed capable of producing damaging wind
gusts and localized large hail. Tstms should continue into the
evening and some localized flooding is possible if storms settle
over urban locations. Showers/tstms diminish later this
evening, with some scattered showers lingering overnight in
vicinity of the front. Humid with lows in the upper 60s to mid
70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH SUNDAY/...
As of 400 PM EDT Thursday...
Some semblance of a frontal boundary will linger over SE VA/NE
NC into Friday and PoPs of 20-40% will continue, primarily for
SE portions. PoPs diminish to 20-30% Saturday, mainly for NE NC
and interior SE VA as the frontal boundary slowly sags SE and
the low-level flow becomes SSW. Highs Friday and Saturday will
generally range from the upper 80s to low 90s, with mid 80s
along the Atlantic coast of the Ern Shore, with lows Friday
night in the upper 60s to mid 70s.
Upper ridging begins to prevail by Saturday night and Sunday,
with PoPs of 20% or less. Lows Saturday night will range from
the upper 60s to low 70s. Hotter Sunday with highs into the low
90s, with upper 80s at the coast.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
As of 300 PM EDT Thursday...
The models are in decent agreement on the large scale pattern
with a strong Western US ridge and Western Atlantic ridge with a
developing trough over the Eastern US from the Great Lakes into
the Southeastern US. This will keep the chance for afternoon and
evening showers ongoing and gradually increasing from 20%-30% on
Monday to near 50% by Thursday. The models do differ on the
location of the better rain chance areas with the ECMWF focusing
more in the mountains while the GFS has more moisture and focus
for convection in the coastal plain and Piedmont counties. So
for now have blended with a gradual increase in chances area
wide as the week moves on until a stronger cold front finally
pushes toward the area late next week.
For temperatures, have gone with slightly higher readings on
Monday with the lower chances for rain and slight amplification
of the ridge before the upper trough develops Tues-Thursday.
Have highs in the low to mid 90s. For Tues-Thurs have gone more
to the upper 80s to lower 90s with a little more moisture and
clouds around along with slightly cooler 850 mb temperatures.
&&
.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
As of 150 PM EDT Thursday...
A weak front is nearly stationary from central VA through
interior SE VA and NE NC as of 18z. An upper level system is
forecast to track over the region this aftn and early evening,
and showers/tstms are expected to expand in coverage through the
aftn and evening. Showers/tstms are most likely at
RIC/PHF/ORF/ECG, with a much lesser chc at SBY. Brief IFR/MVFR
conditions are possible in vsby along with a few locally strong
wind gusts. The front will remain over the region overnight,
with showers/tstms gradually dissipating. Some IFR stratus is
possible at RIC/SBY/PHF late tonight into Friday morning. The
front will gradually weaken Friday. However, there still is a
20-40% chc of aftn/early evening showers tstms.
The front gradually sags SE of the region Saturday and Sunday
with a lesser chc of aftn/evening showers/tstms. A low
probability of aftn/evening showers/tstms will continue Monday
into Tuesday as a weak trough approaches from the SW.
&&
.MARINE...
As of 230 PM EDT Thursday...
No headlines expected into the weekend. A weak front continues
to lag around the southern portion of our local waters this
afternoon and will eventually dissipate off the coast Friday
into Saturday. Onshore flow has generally been 5-10 kts with
around 15 kts at Ocean City. WSW flow expected beginning late
Friday night through the weekend. Winds about 5-10 kts Friday
through the weekend. Waves during the period 1-2 feet and seas
2-4 feet.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...None.
NC...None.
VA...None.
MARINE...None.
&&
SYNOPSIS...AJZ/TMG
NEAR TERM...AJZ
SHORT TERM...AJZ/TMG
LONG TERM...ESS
AVIATION...AJZ
MARINE...CMF
Hazardous weather outlook, Aug 15, 3:06 PM EST, 1 hour 24 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
406 PM EDT Thu Aug 15 2019
MDZ025-VAZ099-100-162015-
Maryland Beaches-Accomack-Northampton-
406 PM EDT Thu Aug 15 2019
...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
This Hazardous Weather Outlook is for southeast Maryland, eastern
Virginia and southeast Virginia.
.DAY ONE...Tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
MODERATE RIP CURRENT RISK.
Isolated to scattered showers and thunderstorms will be possible
this afternoon into this evening, with localized minor flooding due
to heavy rain being the main threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MDZ021>024-162015-
Dorchester-Wicomico-Somerset-Inland Worcester-
406 PM EDT Thu Aug 15 2019
This Hazardous Weather Outlook is for southeast Maryland.
.DAY ONE...Tonight.
Isolated to scattered showers and thunderstorms will be possible
this
afternoon into this evening, with localized minor flooding due to
heavy rain being the main threat.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ012-013-030-VAZ048-060>062-064>069-079-080-087-509>511-513-515-
162015-
Northampton-Hertford-Bertie-Fluvanna-Prince Edward-Cumberland-
Goochland-Caroline-Mecklenburg-Lunenburg-Nottoway-Amelia-Powhatan-
Brunswick-Dinwiddie-Greensville-Western Louisa-Eastern Louisa-
Western Hanover-Western Chesterfield-
Western Henrico (Including the City of Richmond)-
406 PM EDT Thu Aug 15 2019
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, north central Virginia, south central Virginia
and southeast Virginia.
.DAY ONE...Tonight.
There is a marginal risk for severe storms this afternoon into this
evening. A few storms may produce isolated wind damage.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NCZ014>017-031-032-102-VAZ075>078-081>086-088>090-092-093-095>098-
512-514-516>525-162015-
Gates-Pasquotank-Camden-Western Currituck-Chowan-Perquimans-
Eastern Currituck-Westmoreland-Richmond-Northumberland-Lancaster-
Prince George-Charles City-New Kent-Gloucester-Middlesex-Mathews-
Sussex-Surry-James City-Southampton-Isle of Wight-Norfolk/Portsmouth-
Suffolk-Chesapeake-Virginia Beach-Eastern Hanover-
Eastern Chesterfield (Including Col. Heights)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-York-Newport News-
Hampton/Poquoson-
406 PM EDT Thu Aug 15 2019
This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, eastern Virginia, south
central Virginia and southeast Virginia.
.DAY ONE...Tonight.
There is a slight risk for severe storms this afternoon into this
evening. A few storms may produce damaging wind gusts and large
hail.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Aug 15, 3:56 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
456 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 PM TSTM WND DMG 1 WNW DOWNTOWN SUFFOLK 36.73N 76.60W
08/15/2019 CITY OF SUFFOLK VA PUBLIC
TREES DOWN ACROSS WEST WASHINGTON ST.
&&
ESSLocal storm report, Aug 15, 3:58 PM EST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
458 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 PM LIGHTNING 4 N POCAHONTAS STATE PA 37.44N 77.55W
08/15/2019 CHESTERFIELD VA BROADCAST MEDIA
BROADCAST MEDIA REPORTS LIGHTNING STRUCK A
HOUSE IN THE 4800 BLOCK OF SHEPHERDS DRIVE
IN CHESTERFIELD. PICTURES SHOW FIRE CREWS
AND DAMAGE TO THE HOUSE.
&&Special weather statement, Aug 15, 3:59 PM EST, 31 minutes before
Special Weather Statement
National Weather Service Wakefield VA
459 PM EDT Thu Aug 15 2019
VAZ092-093-096-152145-
Isle of Wight-Southampton-Suffolk-
459 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT ISLE OF WIGHT...AND EAST CENTRAL
SOUTHAMPTON COUNTIES AND THE CENTRAL CITY OF SUFFOLK...
At 458 PM EDT, a strong thunderstorm was located over Zuni, or near
Windsor, moving east at 15 mph.
Wind gusts 40 to 50 mph are possible with this storm.
Rainfall amounts of up to 1 inch are possible with this storm.
Locations impacted include...
Smithfield, Windsor, Suffolk, Isle Of Wight, Kings Fork, Zuni,
Longview, Bethel Church, Indika, Central Hill, Whitley, Collosse,
Kilby, Walters, Boaz, Burdette and Raynor.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
Motorists should use extra caution in the vicinity of this storm. Be
prepared for rapid changes in weather and road conditions. Heavy rain
could cause ponding of water on roads, and possible minor flooding of
ditches and poor drainage areas.
LAT...LON 3675 7692 3696 7687 3701 7660 3671 7659
TIME...MOT...LOC 2058Z 271DEG 14KT 3683 7684
JM
Local storm report, Aug 15, 4:11 PM EST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
511 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM LIGHTNING 1 SW ORAPAX FARMS 37.52N 77.22W
08/15/2019 HENRICO VA BROADCAST MEDIA
BROADCAST MEDIA REPORTS A LIGHTNING CAUSED
HOUSE FIRE IN THE 200 BLOCK OF LINSTEAD ROAD
IN HENRICO COUNTY.
&&Local storm report, Aug 15, 4:30 PM EST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT THU AUG 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TSTM WND DMG 1 NNE GRAYS SIDING 37.52N 78.21W
08/15/2019 CUMBERLAND VA EMERGENCY MNGR
TREE DOWN ON A CAR NEAR 45N AND ROUTE 60.
MULTIPLE OTHER TREES DOWN ON THE ROAD IN THE
AREA. TIME ESTIMATED BY RADAR.
&&
CFSpecial weather statement, Aug 15, 4:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wakefield VA
530 PM EDT Thu Aug 15 2019
VAZ065-066-152215-
Mecklenburg-Lunenburg-
530 PM EDT Thu Aug 15 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MECKLENBURG AND
LUNENBURG COUNTIES...
At 530 PM EDT, a strong thunderstorm was located near Wylliesburg, or
near Chase City, moving east at 25 mph.
Wind gusts in excess of 40 mph are possible with this storm.
This storm will be near...
Chase City and Kells Corner around 540 PM EDT.
Rehoboth around 545 PM EDT.
Other locations impacted by this storm include Gary, Wilburn, Spanish
Grove, Loves Mill, Arvins Store, North View, Finneywood, Fairview,
Plantersville and Rogers Corner.
If you see lightning or hear thunder, you are at risk! Take shelter
indoors immediately. If you cannot find shelter in a building a
vehicle provides safety from lightning.
Strong wind gusts are possible with this storm. These wind gusts are
capable of knocking down tree limbs, small or weakened trees, and
blowing around trash cans, potted plants, lawn furniture, and other
light outdoor objects.
LAT...LON 3689 7849 3704 7845 3703 7811 3702 7811
3703 7810 3702 7808 3662 7822 3677 7859
TIME...MOT...LOC 2130Z 288DEG 23KT 3685 7851
Zimmerman